Alert archive / California / Wind Advisories in 2007

Wind Advisory 79, NWS Los Angeles, CA

February 14, 2007

NWS Los Angeles, CA issued this wind advisory at Feb 14, 2007, 2:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 2:00 AM PST (10:00 UTC)
Expired
Feb 14, 2007, 7:57 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 141000
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 AM PST WED FEB 14 2007

...OFFSHORE FLOW DEVELOPING...

.OFFSHORE FLOW BEHIND AN EXITING STORM SYSTEM WILL CONTINUE TO
DEVELOP AS HIGH PRESSURE BUILDS OVER THE AREA. A TIGHTENING
THERMAL AND PRESSURE GRADIENT HAS PRODUCED STRONG WINDS OVER THE
SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS THIS MORNING.


CAZ039-052-141600-
/O.NEW.KLOX.WI.Y.0079.070214T1000Z-070214T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
200 AM PST WED FEB 14 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY FOR THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING.

NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH
HAVE DEVELOPED ALONG THE COASTAL SLOPES AND FOOTHILLS OF SANTA
BARBARA COUNTY THIS MORNING. STRONG OFFSHORE WINDS WILL CONTINUE
THROUGH MID-MORNING WHEN THE THERMAL AND PRESSURE GRADIENTS ARE
EXPECTED RELAX.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
1 follow-up statement
000 
WWUS76 KLOX 141557
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
757 AM PST WED FEB 14 2007

...WIND ADVISORY CANCELED FOR SANTA BARBARA COUNTY MOUNTAINS AND
SOUTH COAST...

. ALTHOUGH THERE WILL BE LOCAL GUSTY OFFSHORE WINDS ACROSS
PORTIONS OF THE SANTA BARBARA COUNTY MOUNTAINS AND BELOW SOME
PASSES AND CANYONS OF THE SANTA BARBARA SOUTH COAST THIS
MORNING...WINDS SHOULD STAY BELOW WIND ADVISORY LEVELS FOR THE
REMAINDER OF THE MORNING. ANOTHER ROUND OF GUSTY WINDS COULD
DEVELOP ONCE AGAIN THIS EVENING ACROSS THE SAME AREA.

CAZ039-052-141700-
/O.CAN.KLOX.WI.Y.0079.000000T0000Z-070214T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
757 AM PST WED FEB 14 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
WIND ADVISORY. 

WIND ADVISORY HAS BEEN CANCELED FOR THE MOUNTAINS OF SANTA
BARBARA AND THE SANTA BARBARA SOUTH COAST THIS MORNING. 

$$

KAPLAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 8:35 PM PST, 5 hours 25 minutes earlier.

Area forecast discussion, Feb 13, 8:35 PM PST, 5 hours 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
835 PM PST TUE FEB 13 2007

.SHORT TERM (TODAY-FRI)...
INTERESTING AFTERNOON AS ISOLATED THUNDERSTORMS FORMED ACROSS SOME
PORTIONS OF THE FORECAST AREA. AS AN EARLIER TROF AXIS MOVED TO THE
EAST OF THE FORECAST AREA TODAY...A FAIRLY STRONG VORT MAX WRAPPED
AROUND THE UPPER LOW AND MOVED ACROSS THE SOUTHLAND HELPING TO
DESTABILIZE THE ATMOSPHERE WITH SOME HEATING AT THE SURFACE. A FEW
ISOLATED TSTMS DEVELOPED NEAR 4 PM THIS AFTERNOON NEAR FILMORE AND
LAKE PIRU...AS WELL AS A CELL THAT QUICKLY DEVELOPED AND PULSED DOWN
NEAR BEVERLY HILLS TO DOWNTOWN LOS ANGELES. ANOTHER BAND OF CELLS
KEPT FIRING UP NEAR THE SAN BERNARDINO/LA COUNTY LINE IN THE SAN
GABRIEL RANGE AND ADJACENT SAN GABRIEL VALLEY. CLAREMONT RECEIVED
OVER ONE THIRD OF AN INCH. MOST OTHER OTHER AREAS RECEIVED LESS THAN
A TENTH OF AN INCH. A SPOTTER SAID THERE WAS FREQUENT LIGHTNING
ACROSS THE EASTERN SAN GABRIEL VALLEY AS WELL. AS OF NOW...MOST OF
THE CONVECTIVE ACTIVITY HAS MOVED INTO SAN BERDO AND RIVERSIDE
COUNTIES THIS EVENING. ALTHOUGH SHOWERS SHOULD DISSIPATE
OVERNIGHT...THERE IS ANOTHER VORT MAX POISED TO MOVE DOWN THE
CENTRAL COAST LATER TONIGHT. AS IT MOVES OVER THE COASTAL WATERS
COLD AIR ALOFT COULD KICK OFF A FEW MORE ISOLATED SHOWERS OR A
POSSIBLE THUNDERSTORM. BEST CHANCES WOULD BE ACROSS THE COASTAL
WATERS S OF POINT CONCEPTION. BASED ON LIFTED INDEX LOWERING TO -4
ALONG THE SAN PEDRO CHANNEL BY 06Z TONIGHT. BEST LI VALUES REMAIN
OFFSHORE WITH VORT LOBE. BUT WENT AHEAD AND ADDED 20 PERCENT TO THE
ENTIRE CWA OVERNIGHT JUST TO BE SAFE. IT IS NOT OUT OF THE REALM TO
SEE NOCTURNAL THUNDERSTORMS DEVELOP OVERNIGHT...ESPECIALLY OVER THE
COASTAL WATERS. NORTHERN SLOPES OF LA/VTU MOUNTAINS WILL CONTINUE TO
HAVE SNOW FLURRIES OVERNIGHT WITH SOME ACCUMULATIONS TO NEAR 2
INCHES 5000 FT OR HIGHER. GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS
THE LA/VTU MOUNTAINS OVERNIGHT AS WELL. STRONGEST ACROSS THE I-5
CORRIDOR. SUSTAINED WINDS SHOULD STAY JUST BELOW WIND ADVISORY
LEVELS WITH SOME LOCAL GUSTS NEAR 50 MPH.

...FROM PREVIOUS DISCUSSION...

OVERALL, THE AIRMASS WILL BE DRYING OUT WEDNESDAY WITH NORTHERLY
FLOW INCREASING AND MOVING INTO THE LOWER ELEVATIONS. HIGHS WILL BE
A FEW DEGREES WARMER ON WED, THEN SEVERAL DEGREES WARMER THU AND
AGAIN FRI WITH VALLEY AND EVEN SOME COASTAL HIGHS GETTING INTO THE
80S. IT WILL GET BREEZY BELOW PASSES AND CANYONS, HOWEVER AT THIS
TIME THIS DOESNT APPEAR TO BE AN ADVISORY LEVEL WIND EVENT.

.LONG TERM (SAT-TUE)...STILL SOME LINGERING OFFSHORE FLOW ON SAT,
THOUGH ONSHORE TRENDS WILL BRING COOLER WEATHER TO AT LEAST THE
COAST AND VALLEYS. ASIDE FROM THAT, CONFIDENCE REALLY DROPS OFF
THROUGH THE PERIOD. MODELS SEEM TO AGREE THAT A CUTOFF LOW WILL SPIN
OFF A TROF APPROACHING THE WEST COAST EARLY NEXT WEEK. WHERE AND
WHEN THAT WILL HAPPEN IS A MATTER OF MUCH DISAGREEMENT. GFS
ENSEMBLES ARE ALL OVER THE PLACE, AND UNFORTUNATELY WITH A SYSTEM
LIKE THIS EVEN AN ERROR OF 100 MILES COULD MEAN THE DIFFERENCE
BETWEEN RAIN AND SUNNY SKIES. THIS HAS BEEN AN ALL TOO FAMILIAR
PATTERN ALL SEASON AND WE ARE FACED WITH IT ONCE AGAIN. THE
OPERATIONAL GFS KEEPS THE UPPER LOW WELL OFF THE COAST MONDAY, YET
SOMEHOW PUSHES A PRETTY AGGRESSIVE FRONT THROUGH WITH SUBSTANTIAL
MOISTURE AND UVV. THIS DOES NOT SEEM LIKELY GIVEN THE POSITION OF
THE LOW. EVEN 12Z TUESDAY THE MAIN LOW CENTER IS STILL A GOOD 500
MILES SOUTHWEST OF LAX. HOWEVER, THE ECMWF IS MUCH FASTER, PUTTING
THE LOW NEAR PT CONCEPTION MONDAY AFTERNOON. CONFIDENCE IS GROWING
THAT SUNDAY WILL BE DRY GIVEN THE TWO MODEL RUNS TODAY, BUT CHANCES
ARE NOT ZERO YET SO WILL LEAVE LOW POPS THERE. AS FOR MONDAY AND
TUESDAY ITS JUST TOO HARD TO CALL AT THIS POINT. 30 PERCENT POPS IS
ABOUT ALL WE CAN DO FOR NOW AND HOPEFULLY WELL GET BETTER ADVANCE
NOTICE ON THIS STORM THAN WE HAVE WITH EARLIER EVENTS. IT SEEMS
LIKELY THAT WELL GET SOME PRECIP OUT OF THIS EARLY NEXT WEEK, BUT
PINNING OUR HAT ON ANY ONE 12 HOUR PERIOD IS JUST TOO HARD TO CALL.

&&

.AVIATION...
ISOLATED SHOWERS OVERNIGHT WITH MVFR CIGS OTHERWISE VFR ALL TAFS
WITH SOME LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN PASSES THIS
EVENING. SOME UDDF AND LLWS NEAR KSBA AS WELL.

KLAX WILL EXPERIENCE GUSTY NW WINDS 15 TO 20 KT THIS EVENING...THEN
WILL WEAKEN AND BECOME VARIABLE BY 9Z TONIGHT. NORTH TO NORTHEAST
WINDS TO 8 KT WILL AFFECT KLAX BY 15Z  THROUGH 20Z..THEN SEABREEZE
WILL KICK IN BY 21Z WITH GUSTS TO 14 KT IN THE AFTERNOON AND EVENING
HOURS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...KAPLAN/WOFFORD
AVIATION...KAPLAN
Hazardous weather outlook, Feb 13, 10:34 PM PST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1034 PM PST TUE FEB 13 2007

CAZ034>041-044>047-051>054-059-087-088-141400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

SOME ISOLATED SHOWERS AND A THUNDERSTORM COULD DEVELOP
OVERNIGHT...ESPECIALLY OVER THE COASTAL WATERS AND COASTAL AND
VALLEYS OF LOS ANGELES AND VENTURA COUNTY. WHAT STORMS THAT DO
DEVELOP...WILL BE SHORT LIVED. SOME STORMS COULD CONTAIN OCCASIONAL
LIGHTNING...SMALL HAIL AND GUSTY WINDS TO 30 MPH NEAR STORMS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.